MAUDE Adverse Event Report: STRYKER SPINE-FRANCE AVIATOR ASSY ONE LEVEL PLATE SIZE 16; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

STRYKER SPINE-FRANCE AVIATOR ASSY ONE LEVEL PLATE SIZE 16; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Model Number 48811116
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/04/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; one of the bars from the locking mechanism of the aviator plate was bent and sort of broken.The surgeon noticed the plate was after implanting the screws and when he looked under the microscope he noticed the bent, almost broken bars.Surgeon removed the screws and the plate and put another plate in.No adverse consequences to the patient and no surgical delay.Procedure was completed successfully.
 
Additional Manufacturer Narrative
Lot# 14c849.Method: visual inspection, device history review, complaint history review, risk assessment.Result: manufacturing files were reviewed and no anomalies were found.Conclusion: the potential root cause include:user tilts guide off axis affecting screw path, over-angulation of screwdriver which leads to unintended cantilever force, guide not properly attached to plate, guide/awl limits visibility, blocker in locked position and spring bar does not freely move as screw progresses.
 
Event or Problem Description

Brand Name
AVIATOR ASSY ONE LEVEL PLATE SIZE 16
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6599812
Report Number0009617544-2017-00228
Device Sequence Number1088861
Product Code KWQ
UDI-Device Identifier07613252152125
UDI-Public(01)07613252152125
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K142237
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48811116
Device Catalogue Number48811116
Device Lot Number14C849
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2017
Initial Date Received by Manufacturer 05/04/2017
Supplement Date Received by Manufacturer05/04/2017
Initial Report FDA Received Date05/30/2017
Supplement Report FDA Received Date08/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1